Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 45, NWS Gaylord, MI

April 30, 2016

NWS Gaylord, MI issued this small craft advisory at Apr 30, 2016, 4:07 PM EDT. It took effect at May 1, 2016, 2:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2016, 4:07 PM EDT (20:07 UTC)
In effect from
May 1, 2016, 2:00 AM EDT
Expired
May 1, 2016, 3:50 PM EDT
In force
14 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

973 
WHUS73 KAPX 302007
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
407 PM EDT SAT APR 30 2016

LHZ348-349-010415-
/O.NEW.KAPX.SC.Y.0045.160501T0600Z-160501T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
407 PM EDT SAT APR 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
771 
WHUS73 KAPX 010229
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1029 PM EDT SAT APR 30 2016

LHZ348-349-011030-
/O.CON.KAPX.SC.Y.0045.160501T0600Z-160501T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1029 PM EDT SAT APR 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT
SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
417 
WHUS73 KAPX 011023
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
623 AM EDT SUN MAY 1 2016

LHZ348-349-011830-
/O.CON.KAPX.SC.Y.0045.000000T0000Z-160501T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
623 AM EDT SUN MAY 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
765 
WHUS73 KAPX 011421
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1021 AM EDT SUN MAY 1 2016

LHZ348-349-012200-
/O.CON.KAPX.SC.Y.0045.000000T0000Z-160501T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1021 AM EDT SUN MAY 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
231 
WHUS73 KAPX 011950
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EDT SUN MAY 1 2016

LHZ348-349-012100-
/O.CAN.KAPX.SC.Y.0045.000000T0000Z-160501T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
350 PM EDT SUN MAY 1 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 2:11 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Apr 30, 2:11 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
211 PM EDT SAT APR 30 2016

.UPDATE...
ISSUED AT 1024 AM EDT SAT APR 30 2016

THE GREAT LAKES WILL BE A TRANSITION ZONE TODAY BETWEEN LARGE
AREA OF DRY HIGH PRESSURE OVER HUDSON BAY...AND A STORM SYSTEM
LIFTING INTO THE OHIO VALLEY THIS EVENING. CURRENT SATELLITE AND
RADAR TRENDS SHOWING RAIN IN ADVANCE OF APPROACHING PLAINS SYSTEM
ALREADY NEARING SRN LAKE MICHIGAN.

OVERALL HUDSON BAY HIGH SETUP ACROSS THE NRN LAKES WILL CONTINUE A
DRY BREEZY EAST FLOW ACROSS THE NRN GREAT LAKES THROUGH THE
AFTERNOON. CORRESPONDING MODEL SOUNDINGS AND MSTR PROGS SHOW
EXTREMELY DRY AIRMASS FROM THE SFC THROUGH 500MB (850/500MB RH UNDER
30 PCT). HOWEVER SOUNDINGS SHOW UPPER LVL MSTR OVERSPREADING
NORTHERN MICHIGAN THROUGHOUT THE REMAINDER OF THE DAY AS PLAINS
SYSTEM LIFTS THE REGION. SOUNDINGS SHOWING WELL MIXED LAYER THROUGH
850MB TODAY GENERATING AFTERNOON TEMPS IN THE UPPER 50S.

OVERALL CURRENT FORECAST IS IN LINE...REMAINING DRY WITH BREEZY EAST
WINDS AND INCREASING UPPER LVL CLOUDS. ONLY A FEW MINOR TWEAKS
EXPECTED FOR THIS AFTERNOON.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 307 AM EDT SAT APR 30 2016

A LARGE AREA OF STRONG SURFACE HIGH PRESSURE REMAINS LOCKED ALONG
AND NORTH OF THE US/CANADIAN BORDER EARLY THIS MORNING...WITH A
CLOSED 500 MB LOW SLOWLY SWINGING SE THRU ONTARIO. SKIES REMAIN
CLEAR ACROSS MUCH OF MICHIGAN ATTM...EXCEPT FOR A NARROW BAND OF MID
CLOUD SLIDING THRU FAR WRN UPR MICHIGAN ALONG THE SRN PERIPHERY OF
THE UPPER LOW CENTER. IN THE MEANTIME...LOW PRESSURE CONTINUES TO
DEVELOP OVER THE SRN PLAINS. DEEP MOISTURE AND INSTABILITY AHEAD OF
THIS LOW CONTINUES TO PRODUCE STRONG/SVR THUNDERSTORMS ACROSS THE
LOWER MISSISSIPPI VALLEY. LATEST IR SATELLITE LOOP SHOWS THE NRN
EDGE OF INCREASING UPPER LEVEL MOISTURE FROM THIS SYSTEM TRYING TO
MAKE NE PROGRESS INTO LWR MICHIGAN ATTM...BUT TENDING TO ERODE AS IT
ENCOUNTERS DRY LOW LEVEL NE FLOW ESTABLISHED ACROSS MICHIGAN.

HIGH CLOUDS WILL GRADUALLY INCREASE FROM SOUTH TO NORTH ACROSS OUR
CWA TODAY AS THE DEVELOPING SURFACE LOW PUSHES NE INTO THE MID
MISSISSIPPI VALLEY. THIS INCREASING HIGH CLOUD SHOULD REMAIN THIN
ENOUGH TO NOT PRECLUDE A MAINLY SUNNY DAY ACROSS THE NORTHWOODS.
ANOTHER BEAUTIFUL SPRING DAY IS IN STORE FOR OUR AREA AS HIGH TEMPS
WARM INTO THE MID 50S TO LOWER 60S. CLOUDS WILL CONTINUE TO LOWER
AND THICKEN EARLY THIS EVENING AS MID LEVEL MOISTURE INCREASES AHEAD
OF THE UPSTREAM SYSTEM. CHANCES OF LIGHT RAIN SHOWERS WILL BEGIN TO
INCREASE ACROSS THE SRN HALF OF OUR CWA AFTER 00Z...PUSHING FURTHER
NORTHWARD TO JUST SOUTH OF THE STRAITS OVERNIGHT. LATEST NAM IS MORE
AGGRESSIVE IN THE NORTHWARD PUSH OF POPS AND IN QPF. ECMWF IS
DECIDEDLY MORE CONSERVATIVE WITH RESPECT TO POPS AND QPF FROM THIS
SYSTEM. WILL TREND A BIT MORE AGGRESSIVE AS DEPICTED BY THE NAM
GIVEN THE DEEP GULF MOISTURE TAPPED AHEAD OF THIS SYSTEM...BUT WILL
STILL KEEP POPS MAINLY WITHIN THE CHANCE CATEGORY. WITH INCREASING
CLOUDS AND LOWERING CIGS...TEMPS WILL BE MORE MODERATE OVERNIGHT AS
LOWS FALL TO A FEW DEGREES EITHER SIDE OF 40.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 307 AM EDT SAT APR 30 2016

(5/1)SUNDAY...MODELS HAVE TRENDED THE RAIN UP TO THE STRAITS THIS
RUN, SO HAVE TRENDED THE POPS AND RAIN TO THE STRAITS AREA. THE
MODELS NOW HAVE A VERY SHARP 500 MB TROUGH THAT DROPS INTO THE UPPER
GREAT LAKES WITH BOTH OF THEM DEEPENING A SFC LOW THAT IS JUST SOUTH
OF THE INDIANA BORDER. THIS SETS UP A VERY TIGHT BAROCLINIC ZONE AND
DEFORMATION AXIS THROUGH THE FORECAST AREA. THIS LASTS UNTIL 00Z,
BUT ONCE THE SFC LOW AND THE 500 MB TROUGH AXIS PUSHES THROUGH THE
STATE OR EAST OF THE STATE IN THE CASE OF THE FORMER, THE DRY AIR
MOVES INTO THE FORECAST AREA. THE RAIN IS EXPECTED TO DROP SOUTH OUT
OF THE FORECAST AREA, BY 06Z. HIGH PRESSURE AND MID-LEVEL DRY AIR
THEN MOVE INTO THE REGION.

(5/2)MONDAY...FOR THE DAY TIME, THE HIGH AND THE DRY MID-LEVEL AIR
(700-500 MB LAYER RH<30%) REMAINS OVER THE FORECAST AREA PROVIDING
ANOTHER DRY DAY. WITH THE RETURN FLOW IN THE FORECAST AREA THE
TEMPERATURES ARE EXPECTED TO CONTINUE TO WARM THOUGH THE DAY. WILL
HAVE TO WATCH THIS DAY AS THE PRESSURE GRADIENT IS TIGHT ENOUGH,
THAT IT IS POSSIBLE FOR WINDS TO INCH UP TO 15 MPH, AND THE MIN RH
IS EXPECTED TO BE SUB 30%. THOSE TWO FIRE WEATHER PARAMETERS ARE
CLOSE TO CROSSING THE MORE CRITICAL THRESHOLDS. HOWEVER, AFTER 00Z,
THE MOISTURE BEGINS TO INCREASE. THE GFS IS A LITTLE MORE AGGRESSIVE
THAN THE ECMWF WITH THE SHORTWAVE DROPPING IN FROM NORTHERN ONTARIO.
IT HAS SHOWN THIS SCENARIO THE LAST FEW NIGHTS. SO WILL GO WITH SOME
LOW CHANGE POPS IN E UPPER AS THE WAVE MOVES INTO THE REGION.

EXTENDED (TUESDAY THROUGH FRIDAY)...AS WAS POINTED OUT IN THE DAY
DISCUSSION A BOWLING BALL BEGINS TO ROLL DOWN THE ALLEY INTO THE
UPPER GREAT LAKES ON BOTH THE GFS AND THE ECMWF. AS IT DOES, AND A
SIMILAR LOW AT 500 MB OVER THE PACIFIC COAST CUTS OFF, WE GET INTO
AN OMEGA BLOCK WITH THE RIDGE CENTERED IN THE CENTRAL PLAINS. THIS
MEANS, AT LEAST THAT WE WILL REMAIN CHILLY WITH 500 MB LOWS SITTING
OVER THE UPPER GREAT LAKES THROUGH FRIDAY. MODELS SHOW THAT WE WILL
SIT IN SOME DRY AIR THOUGH. THIS WOULD PUT IS BELOW NORMAL
TEMPERATURES AND BELOW NORMAL PRECIPITATION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 211 PM EDT SAT APR 30 2016

LARGE AREA OF HIGH PRESSURE ANCHORED OVER HUDSON BAY WILL
CONTINUE VFR CIGS AND VSBYS ALONG WITH BREEZY EAST FLOW ACROSS NRN
MI TAF SITES THROUGH MUCH OF THE TAF PERIOD. EXPECT LIMITED PCPN
CHANCES FOR TAF SITES KTVC AND KPLN INTO SUNDAY DUE TO DOWN
SLOPING DRY EAST WINDS. HOWEVER...A TRANSITION TO MVFR CIGS IS
EXPECTED NEAR KMBL BTWN 09Z ABND 18Z...AS DEEPER MSTR LIFTS INTO
CENTRAL LOWER MICHIGAN IN ADVANCE OF APPROACHING PLAINS STORM
SYSTEM.

&&

.MARINE...
ISSUED AT 307 AM EDT SAT APR 30 2016

NE WINDS AND WAVES WILL STRENGTHEN TO SCA CRITERIA BY LATE MORNING
FOR OUR NEARSHORE AREAS BETWEEN GRAND TRAVERSE LIGHT AND MANISTEE
AND WILL HOLD THRU MUCH OF SUNDAY. COASTAL CONVERGENCE WILL DEVELOP
THANKS TO NE LOW LEVEL FLOW PARALLEL TO THE SHORELINE WITHIN THIS
AREA COMBINED WITH TIGHTENING LOW LEVEL GRADIENT AHEAD OF THE
SURFACE LOW LIFTING THRU THE MID MISSISSIPPI VALLEY AND EVENTUALLY
TRACKING NE TO LAKE ERIE. OUR LAKES MICHIGAN AND HURON NEARSHORE
AREAS WILL BE ALONG THE NRN FRINGE OF DEEP MOISTURE THRU SUNDAY...
LENDING TO LIMITED PRECIP CHANCES THRU THE WEEKEND.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...SWR
SHORT TERM...MLR
LONG TERM...JSL
AVIATION...SWR
MARINE...MLR
Hazardous weather outlook, Apr 30, 3:26 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
326 PM EDT SAT APR 30 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-011930-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
326 PM EDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.